Hail, Brantley
- When
- July 7, 3:58 PM EST
- Where
- Brantley County, Hortense
- Measured
- 0.75 in hail
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.333, -81.967
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 7, 1:30 PM EST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SAT JUL 07 2001 PUBLIC...MODELS AGREE ON PUSHING SFC RIDGE WELL TO THE S OF FL PENINSULA AS UPR LVL HI OVER CNTRL US NUDGES EWD AND AMPLIFIES UPR TROF OFF THE ERN SEABOARD...WHICH WILL ALLOW FOR SOME OF THE HEAT ACRS THE SRN US TO MOVE INTO THE AREA UNDER LLVL W TO SW FLOW. HEAT INDICES WL RANGE FM 100 TO 105 SUN AND MON...AND HV ADDED TO ZFP...WITH SOME SCATTERED MAX TEMPS IN THE UPR 90S BOTH DAYS. UPR LVL FLOW FM THE NW ARND THE UPR RDG WL MAKE FOR HARD TO TIME EMBEDDED S/W'S...BUT MODELS AGREE ON INCRG PW'S TO JUST OVER 2 INCHES BY MON. WL ADD DIURNAL FLAVOR TO ZFP FOR AFTN/EVE TSTMS BUT WOULD NOT BE SUPRISED IF MCC/MCS MOVES FM TN VLY INTO FCST AREA OVERNIGHT SUN NGT...BUT TOO FAR OUT TO PEG THIS. WL HAV 30-40% POPS ON SUN AND 40-60% POPS ON MON...WITH THE HIEST ACRS NE FL. SFC TROF AMPLIFYING DOWN E COAST INTO NE FL...MAY NOT ALLOW A SEA BREEZE TO FORM ON MON...SO WL BE HOT RIGHT OUT TO THE COAST. MARINE...WINDS GENLY ELY ARND 10 KTS WITH SEAS RUNNING 2 TO 4 FEET. MAJOR CHG IN THE NXT COUPLE OF DAYS WL BE INCRG SW FLOW WHICH WL BUILD OFFSHORE SEAS TO 5 FT BY MONDAY AND POSSIBLY 6 FT TUE AND WED. FIRE WX...NO HEADLINES. PRELIM AMG 70/95/72/95 2334 SSI 75/92/76/92 2345 JAX 72/94/74/94 2345 GNV 71/93/72/92 2436 .JAX... .FL...NONE. .GA...NONE. PUBLIC/MARINE...HESS. FIRE WX/AVIATION...CARROLL.
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1120 AM EDT SAT JUL 07 2001 ...SCATTERED THUNDERSTORMS ACROSS THE AREA TODAY... ...SLIGHT CHANCE OF RIP CURRENTS AT AREA BEACHES... WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA DURING THE LATE AFTERNOON AND EVENING HOURS...MAINLY OVER THE INTERIOR SECTIONS. THE STORMS WILL DRIFT SLOWLY SOUTH WHEN THEY DEVELOP. HAIL...WIND GUSTS OF 45 MPH...AND FREQUENT DEADLY LIGHTNING ARE EXPECTED WITH THE STRONGEST STORMS. DUE TO THE SLOW MOTION OF THE THUNDERSTORMS...HEAVY DOWNPOURS ARE LIKELY. MOVE INSIDE AT THE FIRST SIGN OF THREATENING SKIES OR SOUNDS OF THUNDER. STORM SPOTTERS SHOULD REMAIN ALERT FOR SELF ACTIVATION...IN THE LATE AFTERNOON AND EVENING. DUE TO EAST SWELLS...A DEVELOPING ONSHORE SEA BREEZE...AND AN OUTGOING TIDE...THERE IS A SLIGHT CHANCE OF RIP CURRENTS AT AREA BEACHES TODAY. FOR SAFETY...SWIM ONLY AT GUARDED BEACHES AND HEED THE ADVICE OF THE LIFEGUARDS OR BEACH PATROL. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The Jacksonville radar (KJAX), 98 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257714, 5257713.